Alert archive / Massachusetts / Small Craft Advisories in 2014

Small Craft Advisory 111, NWS Boston/Norton, MA

October 20, 2014

NWS Boston/Norton, MA issued this small craft advisory at Oct 20, 2014, 4:05 AM EDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Oct 20, 2014, 4:05 AM EDT (08:05 UTC)
Expired
Oct 20, 2014, 6:59 AM EDT
In force
3 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

620 
WHUS71 KBOX 200805
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
405 AM EDT MON OCT 20 2014

...PROLONGED PERIOD OF SMALL CRAFT CONDITIONS WILL CONTINUE
THROUGH THIS AFTERNOON...

ANZ256-201615-
/O.EXP.KBOX.SC.Y.0107.000000T0000Z-141020T0800Z/
/O.EXB.KBOX.SC.Y.0108.000000T0000Z-141020T1900Z/
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
405 AM EDT MON OCT 20 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON.

* WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231>234-201615-
/O.NEW.KBOX.SC.Y.0111.141020T0805Z-141020T1900Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
405 AM EDT MON OCT 20 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON.

* WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ251-201615-
/O.EXB.KBOX.SC.Y.0108.000000T0000Z-141020T1900Z/
MASSACHUSETTS BAY AND IPSWICH BAY-
405 AM EDT MON OCT 20 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON.

* WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ255-201615-
/O.EXT.KBOX.SC.Y.0108.000000T0000Z-141020T1900Z/
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
405 AM EDT MON OCT 20 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EDT THIS
AFTERNOON...

* WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-201615-
/O.EXT.KBOX.SC.Y.0108.000000T0000Z-141020T1900Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
405 AM EDT MON OCT 20 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EDT THIS
AFTERNOON...

* WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ254-201615-
/O.EXT.KBOX.SC.Y.0108.000000T0000Z-141020T1900Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
405 AM EDT MON OCT 20 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EDT THIS
AFTERNOON...

* WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
2 follow-up statements
142 
WHUS71 KBOX 200942
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
542 AM EDT MON OCT 20 2014

ANZ233-234-201045-
/O.CAN.KBOX.SC.Y.0111.000000T0000Z-141020T1900Z/
VINEYARD SOUND-BUZZARDS BAY-
542 AM EDT MON OCT 20 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

$$

ANZ256-201045-
/O.CAN.KBOX.SC.Y.0108.000000T0000Z-141020T1900Z/
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
542 AM EDT MON OCT 20 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

$$

ANZ255-201200-
/O.EXT.KBOX.SC.Y.0108.000000T0000Z-141020T1200Z/
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
542 AM EDT MON OCT 20 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THIS
MORNING...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-201745-
/O.EXT.KBOX.SC.Y.0108.000000T0000Z-141020T1800Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
542 AM EDT MON OCT 20 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ254-201745-
/O.EXT.KBOX.SC.Y.0108.000000T0000Z-141020T1800Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
542 AM EDT MON OCT 20 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231-232-201200-
/O.EXT.KBOX.SC.Y.0111.000000T0000Z-141020T1200Z/
CAPE COD BAY-NANTUCKET SOUND-
542 AM EDT MON OCT 20 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THIS
MORNING...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ251-201200-
/O.EXT.KBOX.SC.Y.0108.000000T0000Z-141020T1200Z/
MASSACHUSETTS BAY AND IPSWICH BAY-
542 AM EDT MON OCT 20 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THIS
MORNING...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
509 
WHUS71 KBOX 201059
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
659 AM EDT MON OCT 20 2014

ANZ231-232-201200-
/O.CAN.KBOX.SC.Y.0111.000000T0000Z-141020T1200Z/
CAPE COD BAY-NANTUCKET SOUND-
659 AM EDT MON OCT 20 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

$$

ANZ251-255-201200-
/O.CAN.KBOX.SC.Y.0108.000000T0000Z-141020T1200Z/
MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
659 AM EDT MON OCT 20 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

$$

ANZ250-201800-
/O.CON.KBOX.SC.Y.0108.000000T0000Z-141020T1800Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
659 AM EDT MON OCT 20 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ254-201800-
/O.CON.KBOX.SC.Y.0108.000000T0000Z-141020T1800Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
659 AM EDT MON OCT 20 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Oct 19, 10:12 PM EDT, 5 hours 53 minutes earlier.

Area forecast discussion, Oct 19, 10:12 PM EDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1012 PM EDT SUN OCT 19 2014

.SYNOPSIS...
GUSTY NORTHWEST WINDS WILL BRING COLDER AIR TO SOUTHERN NEW
ENGLAND TONIGHT. HIGH PRESSURE MOVES OVER THE REGION ON MONDAY. A
DISTURBANCE DROPPING THROUGH THE GREAT LAKES WILL GENERATE A LONG
DURATION COASTAL STORM TUESDAY THROUGH FRIDAY WITH PERIODS OF
HEAVY RAIN. CONDITIONS LOOK TO IMPROVE SLOWLY BY NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...

10 PM UPDATE...

HIGH PRESSURE IN UPSTATE NY WILL CONTINUE TO MOVE EASTWARD TOWARDS
SOUTHERN NEW ENGLAND. PRESSURE GRADIENT IS STILL RELATIVELY TIGHT
FROM DEPARTING SYSTEM SO WIND GUSTS ARE STILL UP FOR PORTIONS OF
THE REGION...ESP HIGHER TERRAIN. STRONG CAA COMBINED WITH THE
RELATIVELY WARM WATERS WILL KEEP COASTAL LOCATIONS GUSTY AS WELL.
THIS WILL LIMIT THE RADIATIONAL COOLING ASPECT.

UPSTREAM...HIGH CIRRUS IS MOVING ACROSS UPSTATE NY IN CONJUCTION
WITH THE SURFACE RIDGE AXIS. THESE CLOUDS WILL MAKE THERE WAY INTO
WESTERN CT AND MA. BIGGEST QUESTION IS THERE THICKNESS AND HOW/IF
THEY WILL LIMIT RADIATIONAL COOLING. RIGHT NOW BELIEVE THE AIRMASS
WILL BE COLD ENOUGH THAT WE WILL STILL SEE FREEZING TEMPS AFTER
THE WINDS DECOUPLE IN A FEW HOURS.

OTHERWISE DRY WEATHER WILL PREVAIL OVERNIGHT AND NO CHANGES ARE
PLANNED FOR THE FROST/FREEZE HEADLINES.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
MONDAY...
HIGH PRESSURE CRESTS OVER THE REGION. WINDS WILL SHIFT AROUND TO
SOUTHWEST DURING THE AFTERNOON. EXPECT SOME INCREASE IN MID AND
HIGH CLOUDS BUT OVERALL A FAIR WEATHER DAY. MIXING SHOULD REACH TO
925 MB...POSSIBLY A LITTLE HIGHER. TEMPS EQUIVALENT TO -1C/-3C AT
850 MB...SUPPORTS MAX TEMPS IN THE 50S.

MONDAY NIGHT...
RIDGE MOVES OFF TO THE EAST WHILE A TROUGH DIGS OVER THE GREAT
LAKES. THIS TURNS OUR UPPER FLOW INTO A SOUTHWEST FLOW. WEAK HINTS
IN THE MODEL DATA OF A 70-KNOT JET OVERHEAD OF THE NORTHEAST
USA. THE RIGHT ENTRANCE REGION OF THIS POSSIBLE JET IS LOCATED
SOUTH OF THE REGION SUGGESTING THE BEGINNING OF CYCLOGENESIS ALONG
THE MID ATLANTIC COAST. MEANWHILE THE SOUTHWEST FLOW WILL BE
TRANSPORTING MOISTURE UP THE COAST IN CLOUDS. EXPECT INCREASING
AND THICKENING CLOUDS THROUGH THE NIGHT WITH POTENTIAL FOR
INCREASING LIFT. THE MOISTURE AND LIFT WOULD LEAD TO A CHANCE OF
RAIN LATE AT NIGHT. TEMPS WILL INITIALLY COOL IN THE EVENING WITH
ENOUGH TIME TO DROP 10-15 DEGREES FROM DAYTIME HIGHS. WE USED A
RANGE OF MIN TEMPS IN THE UPPER 30S AND 40S.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
HIGHLIGHTS...

* A LONG DURATION COASTAL STORM WILL IMPACT NEW ENGLAND FROM TUE
  THROUGH AT LEAST THU. PERIODS OF HEAVY RAIN APPEAR TO BE THE
  PRIMARY THREAT. A BRIEF PERIOD OF GUSTY WINDS ARE ALSO POSSIBLE
  TUE NIGHT AND WED ALONG THE IMMEDIATE NE MASS COAST.
* THE LOW LOOKS TO PUSH SLOWLY NE DURING THU...THOUGH INCLEMENT
  WEATHER MAY LINGER INTO FRI AS THE UPPER LOW SLOWLY MOVES AWAY.
* EXPECT GENERALLY DRY WEATHER NEXT WEEKEND...THOUGH MAY SEE A FEW
  SHOWERS LATE SAT NIGHT/SUN AS COLD FRONT PASSES.

OVERVIEW AND MODEL PREFERENCES...

OVERALL 12Z OP MODELS AS WELL AS ENSEMBLE GUIDANCE CONTINUE TO
SIGNAL DEVELOPMENT OF H5 CUTOFF LOW PRES ACROSS NORTHEAST AND MID
ATLC STATES DURING MOST OF THIS TIMEFRAME. BY THE BEGINNING OF
THIS TIMEFRAME...THE UPPER LOW ALREADY TAKING SHAPE OVER THE
APPALACHIANS...PUSHING OFF THE NJ/DELMARVA COASTLINE BY MID WEEK.
QUESTION WILL BE WHERE THE SURFACE FEATURE FORMS AND EVENTUALLY
SETS UP SHOP. ANOTHER ISSUE WILL BE DEVELOPING STRONG E-NE LOW
LEVEL JET AND HOW CLOSE THIS WILL COME TO THE E COAST...OR IF IT
REMAINS N OF THE REGION LATE TUESDAY INTO WEDNESDAY. THE UPPER
SYSTEM AND SURFACE LOW MEANDER THROUGH LATE THU...THEN LOOKS TO
SLOWLY EXIT TO NOVA SCOTIA...THOUGH STILL SOME TIMING ISSUES NOTED
ON OPERATIONAL MODELS. GENERAL SIGNAL ON DETERMINISTIC AND
ENSEMBLE MODELS SIGNALING IMPROVED CONDITIONS BY NEXT WEEKEND.

USED A BLEND OF AVAILABLE GUIDANCE INTO THURSDAY...THEN
TRANSITIONED OVER TO ENSEMBLE GUIDANCE WHERE HIGHER TIMING
UNCERTAINTY STILL IN PLAY.

DAILIES...

TUESDAY...
VIGOROUS H5 SHORT WAVE TROUGH CONTINUES TO DIG AS IT SHIFTS SE
OUT THE EASTERN LAKES EARLY TUE. QUICKLY DEEPENING TROUGH TAKES
SHAPE LATE TUE/TUE NIGHT...WHILE SURFACE LOW STARTS TO FORM TUE
NIGHT SOMEWHERE OFF THE DELMARVA/NJ COAST. AREA OF RAIN CONTINUES
TO DEVELOP AND EXPAND FROM E-W ACROSS THE REGION. NOTING BAND OF
HEAVIER RAINFALL OFFSHORE...BUT QUESTION WILL BE WHETHER SOME OF
THIS WILL WORK INLAND. AT THIS POINT...SHOULD REMAIN OFFSHORE BUT
SOMETHING TO MONITOR. MAY SEE SOME HEAVIER PRECIP MAKE IT INTO NE
MA/S CENTRAL NH OVERNIGHT TUE NIGHT.

QUESTION REMAINS ABOUT STRONGER E-NE WINDS THAT MAY TRY TO WORK
ONSHORE WITH THE STRONG LOW LEVEL JET WORKING AROUND THE DEVELOP
CUTOFF UPPER LOW. AT THIS POINT...STILL LOOKS LIKE THEY WILL HAVE A
TOUGH TIME MIXING DOWN AS LAPSE RATES REMAIN LOW /AROUND 2-3C/KM/
BUT COULD SEE SOME GUSTY WINDS WORK DOWN WITH ANY HEAVIER RAINFALL
TUE NIGHT MAINLY ACROSS NE COASTAL MA.

HIGHS ON TUE WILL MAKE IT TO BETWEEN 60 AND 65 ALONG THE
COAST...BUT ONLY THE MID-UPPER 50S ACROSS THE HIGHER TERRAIN.

TUESDAY NIGHT THROUGH THURSDAY NIGHT...
EXACT TIMING AND STORM IMPACTS REMAIN UNCERTAIN...THOUGH DOES LOOK
LIKE THE MAIN THREAT WILL BE PERIODS OF HEAVY RAINFALL. USING A
BLEND OF AVAILABLE MODEL GUIDANCE...QPF TOTALS FOR THIS TIMEFRAME
LOOK TO BE A BIT LESS THAN PREVIOUS FORECAST...GENERALLY AROUND
1.25 INCHES ON THE S COAST RANGING UP TO 1.75 TO AROUND 2 INCHES
ACROSS NE MA INTO S NH. QPF COULD INCREASE IF HEAVIER RAIN BANDS
MOVE ACROSS...THOUGH. EXPECT STEADY RAIN FROM TUE NIGHT INTO THU
NIGHT...THEN SHOULD BEGIN TO TRANSITION TO SHOWERS ACROSS THE CT
VALLEY AFTER MIDNIGHT THU NIGHT AS THE SURFACE LOW LOOKS TO SLOWLY
HEAD NE WHILE THE UPPER LEVEL SYSTEM LINGERS ACROSS THE REGION.

MODELS CONTINUE TO SIGNAL THE STRONG WIND THREAT TO REMAIN N OF THE
REGION...BUT CAN NOT TOTALLY RULE OUT SOME GUSTS UP TO 25 KT OR SO
ACROSS NE MA INTO S CENTRAL NH DEPENDING UPON POSITION OF JET AXIS
DURING TUE NIGHT INTO WED. SOMETHING TO MONITOR.

WITH STRONGEST E-NE WINDS PUSHING N OF THE REGION...THREAT FOR
COASTAL FLOODING REMAINS LOW. SEAS DO BUILD OFF THE E MA COAST AND
COULD SEND SOME HIGHER SWELLS TOWARD THE SHORE BY WED/THU...AND WILL
CONTINUE TO MONITOR THE LOW LEVEL HIGH WIND AXIS TO SEE IF IT SHIFTS
FURTHER S.  WITH INCREASING SWELLS...RISK CONTINUES FOR COASTAL
BEACH EROSION WITH THE WAVE ACTION OVER SEVERAL HIGH TIDE CYCLES.

FRIDAY...
QUESTION AT THIS POINT IS HOW QUICKLY WILL THE SURFACE LOW DEPART
DURING FRIDAY. MODELS HAVE DIFFERENT TIMING ON THIS...BUT
GENERALLY LOOKS TO PUSH TOWARD NOVA SCOTIA BY LATE FRIDAY.
HOWEVER...COULD STILL SEE SOME LINGERING SHOWERS ON BACK SIDE INTO
FRI NIGHT ACROSS E MA/S CENTRAL NH AS UPPER LEVEL SYSTEM SLOWLY
PUSHES E. AT THIS POINT...SHOULD SEE IMPROVING CONDITIONS
OVERNIGHT FRI.

NEXT WEEKEND...
LOOKS TO BE A DRY SEASONABLE WEEKEND AS NW WINDS AT THE SURFACE
AND ALOFT TAKE OVER. SOME QUESTION AS TO APPROACH OF FAST MOVING
H5 SHORT WAVE AS ASSOCIATED SURFACE COLD FRONT QUICKLY CROSSING
THE REGION SAT NIGHT/EARLY SUN. NOT MUCH MOISTURE AT SURFACE...FOR
NOW...BUT COULD SEE A FEW SHOWERS ACROSS S NH/N MA AS THE FRONT
PASSES.

&&

.AVIATION /02Z MONDAY THROUGH FRIDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH MONDAY/...HIGH CONFIDENCE.

BEFORE 6Z...LEFTOVER SCT-BKN CLOUDS AT 5-6KFT SHOULD BECOME SKC.
NW WINDS GUSTING TO 20-25 KT ALONG IMMEDIATE E COAST AND ACROSS
THE CT VALLEY...DIMINISHING BY AROUND MIDNIGHT.

AFTER 06Z...VFR. HIGH LEVEL CIRRUS ACROSS WESTERN TERMINALS.
LIGHT WINDS.

MONDAY...VFR. LIGHT WINDS BACKING TO SW. HIGH THIN CLOUDS MOVE IN
FROM W.

MONDAY NIGHT...VFR MOST OF THE NIGHT. PATCHES OF MVFR CIGS IN
LIGHT RAIN POSSIBLE LATE AT NIGHT.

KBOS...HIGH CONFIDENCE IN TAF.

KBDL...HIGH CONFIDENCE IN TAF.

OUTLOOK...TUESDAY THROUGH FRIDAY...

TUESDAY THROUGH THURSDAY...HIGH CONFIDENCE OVERALL AS CONDITIONS
LOWERING TO MVFR-IFR IN DEVELOPING RAIN DURING TUE...BUT LOW
CONFIDENCE ON EXACT TIMING OF DETAILS. LOW PROB OF E-NE WIND GUSTS
REACHING 20-25 KT ACROSS NE MA COAST TUE NIGHT/WED. CONDITIONS
SHOULD START TO IMPROVE OVER WESTERN AREAS THU NIGHT.

FRIDAY...MODERATE CONFIDENCE. EXPECT CONDITIONS TO IMPROVE TO VFR
ACROSS WESTERN AND CENTRAL AREAS BY MIDDAY. ACROSS E MA/S CENTRAL
NH...MVFR CONDITIONS IN LOW CLOUDS AND SCATTERED LINGERING SHOWERS
MAY CONTINUE INTO FRI NIGHT BEFORE IMPROVING.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /TODAY THROUGH MONDAY/...HIGH CONFIDENCE.

TONIGHT...
HIGH PRESSURE APPROACHES FROM THE W. EXPECT NORTHWEST WINDS TO
DIMINISH OVERNIGHT WITH GUSTS 15 TO 20 KNOTS AFTER MIDNIGHT.
LINGERING 5 FOOT SEAS ON THE OUTER WATERS...BUT WITH A DIMINISHING
TREND OVERNIGHT. SMALL CRAFT ADVISORY LINGERS THROUGH EARLY
TONIGHT...THEN DIMINISHES TO JUST THE OUTER WATERS LATE AT NIGHT.

MONDAY...
HIGH PRESSURE BUILDS OVER THE WATERS. DIMINISHING NORTHWEST WINDS
BECOME SOUTHWEST IN THE AFTERNOON. SEAS DIMINISH BELOW 5 FEET
DURING THE MORNING.

MONDAY NIGHT...
HIGH PRESSURE MOVES OFFSHORE. WINDS TURN SOUTHWEST BUT REMAIN
BELOW SMALL CRAFT THRESHOLDS. SEAS BUILD A LITTLE BUT REMAIN BELOW
5 FEET. LIGHT RAIN MOVES UP FROM THE MID ATLANTIC COAST LATE AT
NIGHT.

OUTLOOK...TUESDAY THROUGH FRIDAY...

TUESDAY...HIGH CONFIDENCE.
EXPECT SOUTHERLY WINDS TO GRADUALLY BACK AROUND TO E-SE BY
TUESDAY EVENING. WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT
CRITERIA.

TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...MODERATE CONFIDENCE.
EXPECT E-NE WIND GUSTS TO AROUND 25 KT MAINLY ACROSS THE EASTERN
OUTER WATERS N OF BOSTON TO CAPE ANN. LOW PROB OF GUSTS TO 30 KT
OR EVEN TO GALE FORCE LATE THU NIGHT AND WED. SEAS WILL BUILD ON
THE EASTERN OPEN WATERS TO 5-8 FT BY EARLY WED...WITH THE HIGHEST
SEAS ON THE FAR OUTER WATERS...THEN UP TO 5 FT ON THE SOUTHERN
OUTER WATERS WED. WINDS SHOULD BEGIN TO DIMINISH WED NIGHT THOUGH
SEAS WILL REMAIN AOA 5 FT. PERIODS OF HEAVY RAIN AND PATCHY FOG
WILL REDUCE VSBY.

THURSDAY AND FRIDAY...MODERATE CONFIDENCE.
WINDS SHIFT TO N-NW ON THU BUT REMAIN BELOW SMALL CRAFT CRITERIA.
MAY SEE WIND GUSTS UP TO 20 KT DURING FRI. SEAS REMAIN HIGH
ESPECIALLY ON THE EASTERN OPEN WATERS...BUT SHOULD SUBSIDE THU
NIGHT AND FRI.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FREEZE WARNING UNTIL 9 AM EDT MONDAY FOR CTZ002>004.
MA...FROST ADVISORY UNTIL 9 AM EDT MONDAY FOR MAZ007-015-016-019-
     022-023.
     FREEZE WARNING UNTIL 9 AM EDT MONDAY FOR MAZ005-006-009>014-
     017-018-020-021.
NH...NONE.
RI...FROST ADVISORY UNTIL 9 AM EDT MONDAY FOR RIZ002-004-005-007.
     FREEZE WARNING UNTIL 9 AM EDT MONDAY FOR RIZ001-003-006.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT MONDAY FOR ANZ231>234-251.
     SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR ANZ230-
     235>237.
     SMALL CRAFT ADVISORY UNTIL 11 AM EDT MONDAY FOR ANZ250-254.
     SMALL CRAFT ADVISORY UNTIL 8 AM EDT MONDAY FOR ANZ255.
     SMALL CRAFT ADVISORY UNTIL 4 AM EDT MONDAY FOR ANZ256.

&&

SYNOPSIS...WTB/EVT
NEAR TERM...DUNTEN
SHORT TERM...WTB
LONG TERM...EVT
AVIATION...WTB/EVT
MARINE...WTB/EVT
Hazardous weather outlook, Oct 19, 4:21 PM EDT, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
421 PM EDT SUN OCT 19 2014

MAZ002>004-008-024-026-NHZ011-012-015-RIZ008-202030-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
WESTERN HAMPSHIRE MA-NANTUCKET MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
BLOCK ISLAND RI-
421 PM EDT SUN OCT 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS...
EASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN
MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY.

A SLOW MOVING COASTAL STORM WILL IMPACT THE REGION TUESDAY
INTO FRIDAY. OCCASIONAL HEAVY RAIN WILL BE THE PRIMARY THREAT.
THERE IS ALSO A LOW PROBABILITY OF GUSTY E-NE WINDS ALONG THE
IMMEDIATE EAST COAST OF MASSACHUSETTS...GENERALLY NORTH OF
BOSTON...TUESDAY AND WEDNESDAY. THIS MAY ALSO CAUSE LOCALIZED
COASTAL FLOODING. THE STORM TRACK REMAINS UNCERTAIN SO A GREATER
IMPACT ACROSS THE REGION CAN NOT BE RULED OUT. STAY TUNED TO LATER
FORECASTS AND DISCUSSION FOR THE LATEST INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ002>004-MAZ005-006-009>014-017-018-020-021-RIZ001-003-006-202030-
HARTFORD CT-TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI-
WESTERN KENT RI-WASHINGTON RI-
421 PM EDT SUN OCT 19 2014

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...
CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

A SLOW MOVING COASTAL STORM WILL IMPACT THE REGION TUESDAY
INTO FRIDAY. OCCASIONAL HEAVY RAIN WILL BE THE PRIMARY THREAT.
THERE IS ALSO A LOW PROBABILITY OF GUSTY E-NE WINDS ALONG THE
IMMEDIATE EAST COAST OF MASSACHUSETTS...GENERALLY NORTH OF
BOSTON...TUESDAY AND WEDNESDAY. THIS MAY ALSO CAUSE LOCALIZED
COASTAL FLOODING. THE STORM TRACK REMAINS UNCERTAIN SO A GREATER
IMPACT ACROSS THE REGION CAN NOT BE RULED OUT. STAY TUNED TO LATER
FORECASTS AND DISCUSSION FOR THE LATEST INFORMATION.

.SPOTTER INFORMATION STATEMENT...

NO SPOTTER ACTIVATION IS EXPECTED AT THIS TIME.

MAZ007-015-016-019-022-023-RIZ002-004-005-007-202030-
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-SOUTHEAST PROVIDENCE RI-EASTERN KENT RI-
BRISTOL RI-NEWPORT RI-
421 PM EDT SUN OCT 19 2014

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...
NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...NORTHERN
RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

A SLOW MOVING COASTAL STORM WILL IMPACT THE REGION TUESDAY
INTO FRIDAY. OCCASIONAL HEAVY RAIN WILL BE THE PRIMARY THREAT.
THERE IS ALSO A LOW PROBABILITY OF GUSTY E-NE WINDS ALONG THE
IMMEDIATE EAST COAST OF MASSACHUSETTS...GENERALLY NORTH OF
BOSTON...TUESDAY AND WEDNESDAY. THIS MAY ALSO CAUSE LOCALIZED
COASTAL FLOODING. THE STORM TRACK REMAINS UNCERTAIN SO A GREATER
IMPACT ACROSS THE REGION CAN NOT BE RULED OUT. STAY TUNED TO LATER
FORECASTS AND DISCUSSION FOR THE LATEST INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-202030-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
421 PM EDT SUN OCT 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY.

EAST TO NORTHEAST GALE FORCE WINDS ARE POSSIBLE LATE TUESDAY NIGHT
INTO WEDNESDAY...PRIMARILY OVER THE NORTHEAST MASSACHUSETTS
COASTAL WATERS. THE GREATEST IMPACTS FROM THIS STORM ARE EXPECTED
TO BE ACROSS THE MAINE COASTAL WATERS...BUT STILL CAN NOT RULE
OUT A GREATER IMPACT ACROSS THE SOUTHERN NEW ENGLAND WATERS AS THE
STORM TRACK REMAINS UNCERTAIN AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 20, 3:27 PM EDTSmall Craft AdvisoryBOX50 hr

Nearby

Small Craft Advisories in Massachusetts, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.